# SDR CA971219046

- Difficulty date: November 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 311161801
- Condition: Failed
- Location: Inter Comp Case
- Part time: 20,205 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN)  TURBOMACHINE SENT FOR INVEST AFTER ENGINE EXPERIENCED A DROP IN "ALL PARAMETERS" AND SHUT ITSELF DOWN.  A FIREBALL WAS SEEN COMING FROM REAR OF  ENGINE AND UPON LDG, OIL WAS NOTICED BLOWN OUT OF INTAKE.  DISASSY OF ENGINE FOUND COMPONENTS RETAINED BY NR 4 BEARING RETAINING NUT WERE SEVERELY FRETTED AND NR 4 BEARING RETAINING NUT WAS NO LONGER TIGHT. SUBMITTER SUGGESTED NR 4 BEARING FAILED DUE TO  BACKING OFF OF NR 4 BEARING RETAINING NUT.  HOWEVER, LOSS OF A NR 3 AND  NR 4 BEARING AREA MULTIPLE JET OIL NOZZLE PLUG SUGGESTED FAILURE MAY HAVE BEEN DUE TO OIL STARVATION.  LOSS OF NR 3 AND NR 4 BEARING AREA MULTIPLE JET OIL NOZZLES FLOODED ENG WITH OIL CAUSING A FIREBALL IN  HOT SECTION.  PART TC:  20,653.
